MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters valve was selected for implant in the mitral position.After positioning, the posterior leaflet alternated between mobile and immobile.The anterior native leaflet had been completely resected, and the posterior native leaflet was diminutive but imbricated in the pledgeted sutures.There was no visible tissue on either side of the valve which might have caused the masters leaflet immobility.The masters valve was explanted, and a tissue valve was implanted (model unknown).Ex vivo, the leaflets were still immobile and had to be forced manually in order to move.Per report, the bypass time was extended, and the patient is reported to be recovering.
 
Additional Manufacturer Narrative
An event of leaflet immobility was reported.The leaflets were mobile and morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters valve was selected for implant in the mitral position.After positioning, the posterior leaflet alternated between mobile and immobile.The anterior native leaflet had been completely resected, and the posterior native leaflet was diminutive but imbricated in the pledgeted sutures.There was no visible tissue on either side of the valve which might have caused the masters leaflet immobility.The masters valve was explanted, and a 27mm magna ease tissue valve was implanted.Ex vivo, the masters leaflets were still immobile and had to be forced manually in order to move.Per report, the bypass time was extended an additional 99 minutes, and the patient is reported to be recovering.There were no adverse patient consequences.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8561738
Report Number2648612-2019-00034
Device Sequence Number16528406
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number6819355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR